Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 8, NWS Boise, ID

April 1, 20116 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 1, 2011, 6:02 AM MDT for 6 counties in Idaho. It took effect at Apr 2, 2011, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 6:02 AM MDT (12:02 UTC)
In effect from
Apr 2, 2011, 10:00 AM MDT
Expired
Apr 2, 2011, 6:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS75 KBOI 011202
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
602 AM MDT FRI APR 1 2011

...STRONG WINDS TO DEVELOP SATURDAY AFTERNOON...

.A VIGOROUS UPPER LEVEL SYSTEM WILL PUSH A COLD FRONT THROUGH THE
AREA SATURDAY AFTERNOON. THIS WILL HELP CREATE STRONG NORTHWEST TO
WEST WINDS FROM THE UPPER TREASURE VALLEY AND THE OWYHEES ACROSS
THE SOUTHWEST HIGHLANDS AND INTO THE WESTERN MAGIC VALLEY AND
SOUTHERN TWIN FALLS COUNTY. WINDS WILL WEAKEN IN THE EVENING BUT
WILL STILL BE ABOVE NORMAL THROUGH THE NIGHT.

IDZ014-015-029-012130-
/O.NEW.KBOI.WI.Y.0008.110402T1800Z-110403T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
602 AM MDT FRI APR 1 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST HIGHLANDS...
AND OWYHEE MOUNTAINS...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT
SATURDAY.

* WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...SATURDAY AFTERNOON

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY ON
  ROADS ORIENTED NORTH AND SOUTH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-012130-
/O.NEW.KBOI.WI.Y.0008.110402T2100Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
602 AM MDT FRI APR 1 2011

...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM MDT SATURDAY. 


* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...SATURDAY AFTERNOON AND EVENING FROM 3 PM TO 9 PM MDT

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY ON
  ROADS ORIENTED NORTH AND SOUTH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
6 follow-up statements
902 
WWUS75 KBOI 012016
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
216 PM MDT FRI APR 1 2011

...STRONG WINDS TO DEVELOP SATURDAY AFTERNOON...

.A VIGOROUS UPPER LEVEL SYSTEM AND COLD FRONT WILL PUSH THROUGH
THE AREA SATURDAY. THIS WILL HELP CREATE STRONG WEST TO NORTHWEST WINDS
FROM THE UPPER TREASURE VALLEY AND THE OWYHEES ACROSS THE
SOUTHWEST HIGHLANDS AND INTO THE WESTERN MAGIC VALLEY AND SOUTHERN
TWIN FALLS COUNTY. WINDS WILL WEAKEN TO BELOW ADVISORY LEVELS IN THE
EVENING BUT WILL STILL BE BREEZY THROUGH THE NIGHT. 

IDZ014-015-029-021200-
/O.CON.KBOI.WI.Y.0008.110402T1800Z-110403T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
216 PM MDT FRI APR 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT SATURDAY
FOR THE UPPER TREASURE VALLEY...THE OWYHEE MOUNTAINS AND THE
SOUTHWEST HIGHLANDS. 

* WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...SATURDAY AFTERNOON BEHIND A STRONG COLD FRONT. 

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-021200-
/O.CON.KBOI.WI.Y.0008.110402T2100Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
216 PM MDT FRI APR 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM MDT SATURDAY
FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...SATURDAY AFTERNOON AND EVENING FROM 3 PM TO 9 PM MDT

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
946 
WWUS75 KBOI 020004
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
604 PM MDT FRI APR 1 2011

...STRONG WINDS TO DEVELOP SATURDAY...

.A VIGOROUS UPPER LEVEL SYSTEM AND COLD FRONT WILL PUSH THROUGH
THE AREA SATURDAY. THIS WILL HELP CREATE STRONG WEST TO NORTHWEST
WINDS FROM THE UPPER TREASURE VALLEY AND THE OWYHEES ACROSS THE
SOUTHWEST HIGHLANDS AND INTO THE WESTERN MAGIC VALLEY AND
SOUTHERN TWIN FALLS COUNTY. WINDS WILL WEAKEN BELOW ADVISORY
LEVELS IN THE EVENING BUT WILL STILL BE BREEZY THROUGH THE NIGHT.

IDZ014-015-029-021200-
/O.EXT.KBOI.WI.Y.0008.110402T1600Z-110403T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
604 PM MDT FRI APR 1 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM MDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM MDT
SATURDAY FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO HIGHLANDS...
AND OWYHEE MOUNTAINS. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...SATURDAY MID MORNING THROUGH AFTERNOON.

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-021200-
/O.EXT.KBOI.WI.Y.0008.110402T1800Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
604 PM MDT FRI APR 1 2011

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY.

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...NOON THROUGH EARLY EVENING ON SATURDAY

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
704 
WWUS75 KBOI 020942
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
342 AM MDT SAT APR 2 2011

...STRONG WINDS TO DEVELOP SATURDAY...

.A VIGOROUS UPPER LEVEL SYSTEM AND COLD FRONT WILL PUSH THROUGH
THE AREA THIS MORNING. THIS WILL HELP CREATE STRONG WEST TO
NORTHWEST WINDS FROM THE UPPER TREASURE VALLEY AND THE OWYHEES
ACROSS THE SOUTHWEST HIGHLANDS AND INTO THE WESTERN MAGIC VALLEY
AND SOUTHERN TWIN FALLS COUNTY. WINDS WILL WEAKEN BELOW ADVISORY
LEVELS IN THE EVENING BUT WILL STILL BE BREEZY THROUGH THE NIGHT.

IDZ014-015-029-021800-
/O.CON.KBOI.WI.Y.0008.110402T1600Z-110403T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
342 AM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS EVENING. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...MID MORNING THROUGH AFTERNOON TODAY.

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-021800-
/O.CON.KBOI.WI.Y.0008.110402T1800Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
342 AM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...NOON THROUGH EARLY EVENING TODAY

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
985 
WWUS75 KBOI 021851
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1251 PM MDT SAT APR 2 2011

...STRONG WINDS TODAY...

.VERY WIND CONDITIONS TODAY WILL WEAKEN BELOW ADVISORY LEVELS IN
THE EVENING BUT WILL STILL BE BREEZY THROUGH THE NIGHT.

IDZ014-015-029-030000-
/O.CON.KBOI.WI.Y.0008.000000T0000Z-110403T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
1251 PM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...MID MORNING THROUGH AFTERNOON TODAY.

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-030300-
/O.CON.KBOI.WI.Y.0008.000000T0000Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1251 PM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...NOON THROUGH EARLY EVENING TODAY

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
205 
WWUS75 KBOI 022116
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
316 PM MDT SAT APR 2 2011

...STRONG WINDS EAST OF BOISE THIS AFTERNOON AND IN SOUTH CENTRAL
IDAHO INTO THE EARLY EVENING...

.VERY WINDY CONDITIONS EAST OF BOISE WILL PERSIST IN THE UPPER
TREASURE VALLEY THIS AFTERNOON AND ACROSS THE MAGIC VALLEY AND
SOUTHERN TWIN FALLS COUNTY THROUGH EARLY EVENING. IT WILL BE
BREEZY THROUGH THE NIGHT BUT WINDS ARE DIMINISHING ABOUT 3 HOURS
FASTER THAN EARLIER EXPECTED. WINDS HAVE DROPPED OFF TO 15 TO 30
MPH IN THE SOUTHERN HIGHLANDS...OWYHEE MOUNTAINS AND BOISE
WESTWARD IN THE UPPER TREASURE VALLEY.

IDZ015-029-022230-
/O.CAN.KBOI.WI.Y.0008.000000T0000Z-110403T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
316 PM MDT SAT APR 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS...AND BOISE
WESTWARD HAVE DIMINISHED TO 15 TO 30 MPH.

$$

IDZ014-030000-
/O.CON.KBOI.WI.Y.0008.000000T0000Z-110403T0000Z/
UPPER TREASURE VALLEY-
316 PM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
EAST OF BOISE...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING EAST
OF BOISE.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...THIS AFTERNOON.

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-030300-
/O.CON.KBOI.WI.Y.0008.000000T0000Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
316 PM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...THROUGH EARLY EVENING TODAY

* IMPACTS...WIND WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY 
  ON ROADS ORIENTED NORTH AND SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
717 
WWUS75 KBOI 022358
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
558 PM MDT SAT APR 2 2011

...WIND ADVISORIES BEING DROPPED IN ALL AREAS...

.THE COLD FRONT THAT PASSED THROUGH SOUTHWEST IDAHO TODAY IS
CONTINUING TO MOVE EASTWARD. WINDS BEHIND THE FRONT...IN THE UPPER
TREASURE VALLEY AND WESTERN MAGIC VALLEY...ARE SLOWLY DIMINISHING.
WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE
REST OF THE NIGHT.

IDZ016-030-030100-
/O.CAN.KBOI.WI.Y.0008.000000T0000Z-110403T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
558 PM MDT SAT APR 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE MAGIC VALLEY WILL CONTINUE TO SLOWLY DIMINISH THIS
EVENING. AT 6 PM MDT WINDS WERE BELOW ADVISORY CRITERIA...SO THE
WIND ADVISORY IS BEING CANCELLED. BREEZY WEST WINDS WILL CONTINUE
THROUGH THE EVENING AND OVERNIGHT...BUT WIND SPEEDS ARE EXPECTED
TO REMAIN BELOW ADVISORY CRITERIA.

$$

IDZ014-030100-
/O.EXP.KBOI.WI.Y.0008.000000T0000Z-110403T0000Z/
UPPER TREASURE VALLEY-
558 PM MDT SAT APR 2 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. BREEZY WEST
WINDS WILL CONTINUE THROUGH THE EVENING HOURS...BUT WIND SPEEDS
ARE EXPECTED TO CONTINUE TO DECREASE SLOWLY...AND REMAIN BELOW
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:41 AM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 1, 3:41 AM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
341 AM MDT FRI APR 1 2011

.SHORT TERM...TODAY THROUGH SATURDAY...WARM DAY ON TAP AHEAD OF
THE STRONG SYSTEM THAT WILL BE COOLING THINGS DOWN AND BRINGING
SOME STRONGER WINDS TO THE REGION ON SATURDAY. RAISED TEMPS FOR
MOST OF THE AREA TODAY...BASED LARGELY ON YDAY/S READINGS AND
MODEL BIASES. MID AND UPPER LEVEL MOISTURE WILL SPREAD A FEW
CLOUDS IN TODAY...BUT NOT ENOUGH TO SQUELCH THE HEATING FROM THE
APRIL SUN AND THE WARM AIR MASS THAT IS BEING ADVECTED INTO THE
REGION. TONIGHT WE WILL HAVE MILD TEMPS AS WINDS REMAIN HIGHER
THAN NORMAL AND CLOUD COVER INCREASES AHEAD OF THE SATURDAY
SYSTEM. THIS UPPER LEVEL SYSTEM...OFF THE COAST THIS MORNING AT
APPROXIMATELY 37N 147W AT 08Z...WILL COME CRASHING IN HERE
TOMORROW. IT WILL PUSH A STRONG COLD FRONT THROUGH THE UPPER
TREASURE AND WESTERN MAGIC VALLEYS...ALONG WITH THE OWYHEE MTNS
...SOUTHWEST HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY. A WIND
ADVISORY HAS BEEN POSTED FOR THE AFTERNOON IN THE UPPER TREASURE
...OWYHEES...AND SOUTHWEST HIGHLANDS...AND FOR THE LATE AFTERNOON
AND EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY. THERE WILL BE A COMBINATION OF WIND ALONG AND BEHIND THE
FRONT DUE SIMPLY TO THE PRESSURE GRADIENT...AND WIND FROM AN
EXPECTED SQUALL LINE OF SHOWERS AND PERHAPS THUNDERSTORMS THAT
SHOULD FORM ALONG OR JUST BEHIND THE FRONT. BRIEF HEAVY RAIN IS
POSSIBLE WITH THESE SHOWERS/STORMS...BUT THEY WILL BE MOVING
RAPIDLY AND FLOODING IS NOT EXPECTED TO BE AN ISSUE. FINALLY...
THE TIMING OF THIS FRONT HAS WAIVERED OVER THE PAST TWO DAYS OF
MODEL RUNS...BUT AFTER SLOWING IT DOWN YDAY...THE LATEST RUNS
HAVE SPED IT UP...AND THIS SEEMS TO MATCH WHAT IS SEEN ON
SATELLITE EARLY THIS MORNING. THE TIMING APPEARS TO BE...FRONT
RAPIDLY DEVELOPS OVER THE MIDDLE OF THE CWA...APPROX FROM KMYL TO
KONO TO THE STEENS MTN AROUND 9 AM MDT SATURDAY MORNING. THEN IT
MOVES RAPIDLY TO NEAR BOISE AND KREO BY NOON...AND THEN EVEN MORE
RAPIDLY TO KTWF AND KJER BY 3 PM MDT.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...ACTIVE PATTERN
REMAINS IN PLACE THROUGH THE EXTENDED PERIOD. A BREAK IN THE
PRECIPITATION SUN/MON WITH UPPER LEVEL RIDGE SLIDING THROUGH THE PAC
NW. SUNDAY IS COOL IN NORTHERLY FLOW ON THE FRONT SIDE OF THE RIDGE.
TEMPERATURES WARM ON MONDAY AND CLOUDS INCREASE AS RIDGE AXIS
TRANSITIONS THROUGH THE INTERMOUNTAIN NW. THE RIDGE AXIS SHIFTS EAST
OF THE AREA ON TUESDAY...COOLING TEMPS AND INCREASING MOISTURE IN
STRENGTHENING SW FLOW. DIFFERENCES IN MODEL SOLUTIONS DAMPEN
CONFIDENCE IN FORECAST DETAILS BUT CONSENSUS IS TO MAINTAIN A TROUGH
IN THE VICINITY OF THE WEST COAST THROUGH THE END OF THE WEEK. THUS
HAVE CONTINUED TREND OF ABOVE CLIMATOLOGY POPS AND NEAR NORMAL
TEMPERATURES.

&&

.AVIATION...LOCAL IFR DUE TO FOG THIS MORNING IN SW ID MTN VALLEYS
AND AREAS OF MVFR CEILINGS OBSCURING MTNS IN EAST-CENTRAL OREGON AND
WEST-CENTRAL ID. THESE CONDITIONS WILL IMPROVE BY16Z THIS MORNING.
VFR ACROSS SE OREGON AND SW IDAHO TODAY WITH LIGHT WINDS.

WEEKEND OUTLOOK...STRONG COLD FRONT SATURDAY WILL BRING GUSTY WINDS
TO 45 KTS ACROSS SE OREGON AND SW IDAHO. THUNDERSTORMS COULD
ACCOMPANY THE FRONTAL PASSAGE SATURDAY AFTERNOON AS IT MOVES THROUGH
SW IDAHO. MVFR CEILINGS IN THE MTNS WILL OBSCURE TERRAIN. VFR SUNDAY
WITH GUSTY NW WINDS TO 25KTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 3 PM TO 9 PM MDT SATURDAY IDZ016-030.
     WIND ADVISORY FROM NOON TO 6 PM MDT SATURDAY IDZ014-015-029.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....DG
AVIATION.....DG

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.